Alert archive / Colorado / Wind Advisories in 2017
Wind Advisory 4, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 7, 2017, 1:37 PM MDT for 13 counties in Colorado; Grand County, San Juan County, Uintah County, Utah. It took effect at Apr 8, 2017, 10:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 1:37 PM MDT (19:37 UTC)
- In effect from
- Apr 8, 2017, 10:00 AM MDT
- Expired
- Apr 8, 2017, 10:40 PM MDT
- In force
- 13 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 5 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2975 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123 WWUS75 KGJT 071937 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 137 PM MDT Fri Apr 7 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-080600- /O.NEW.KGJT.WI.Y.0004.170408T1900Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 137 PM MDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from 1 PM Saturday to midnight MDT Saturday night. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 20 to 35 mph with gusts approaching 50 mph at times. * TIMING...Southwest winds will increase throughout the day with strongest winds speeds expected in the late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. && $$
6 follow-up statements
143 WWUS75 KGJT 080557 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 1157 PM MDT Fri Apr 7 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-081400- /O.CON.KGJT.WI.Y.0004.170408T1900Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 1157 PM MDT Fri Apr 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 20 to 35 mph with gusts approaching 50 mph at times. * TIMING...Southwest winds will increase throughout the day with strongest winds speeds expected in the late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. && $$
331 WWUS75 KGJT 081012 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 412 AM MDT Sat Apr 8 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-082130- /O.CON.KGJT.WI.Y.0004.170408T1900Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 412 AM MDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 20 to 35 mph with gusts to 50 mph at times. * TIMING...Southwest winds will increase throughout the day with the strongest winds expected in the late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. && $$
804 WWUS75 KGJT 081534 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 934 AM MDT Sat Apr 8 2017 COZ001-002-006>008-011-020-021-UTZ022-024-027-029-082130- /O.EXT.KGJT.WI.Y.0004.170408T1600Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin-Grand Valley- Debeque to Silt Corridor-Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Arches/Grand Flat-Canyonlands/Natural Bridges- 934 AM MDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Moab, Castle Valley, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 20 to 35 mph with gusts up to 50 mph. * TIMING...Southwest winds will increase throughout the late morning hours with the strongest winds expected in the late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. && $$
104 WWUS75 KGJT 082018 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 218 PM MDT Sat Apr 8 2017 COZ006-011-UTZ027-090430- /O.NEW.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/ /O.CON.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- Arches/Grand Flat- 218 PM MDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... The National Weather Service in Grand Junction has issued a Freeze Watch, which is in effect from late Sunday night through Monday morning. * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * TEMPERATURES...Pertaining to the freeze watch...temperatures will drop into the mid to upper 20s Sunday night through Monday morning. * WINDS...Pertaining to the wind advisory...southwest 20 to 35 mph with gusts up to 50 mph through midnight tonight. * TIMING...The strongest winds are expected today in the late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ001-002-007-008-020-021-UTZ022-024-029-090430- /O.CON.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin- Debeque to Silt Corridor-Central Colorado River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Eastern Uinta Basin-Canyonlands/Natural Bridges- 218 PM MDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Vernal, Ballard, Canyonlands National Park, Dead Horse Point State Park, and Fry Canyon. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...The strongest winds are expected in the late afternoon and early evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. && $$
976 WWUS75 KGJT 090333 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 933 PM MDT Sat Apr 8 2017 COZ006-011-UTZ027-091145- /O.CAN.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/ /O.CON.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- Arches/Grand Flat- 933 PM MDT Sat Apr 8 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Grand Junction has cancelled the Wind Advisory. The Freeze Watch remains in effect from late Sunday night through Monday morning. * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * TEMPERATURES...Pertaining to the freeze watch...temperatures will drop into the mid to upper 20s Sunday night through Monday morning. * TIMING...Sunday night through Monday morning. * IMPACTS...Early budding crops and other sensitive vegetation will be nearing or reaching critical temperatures Sunday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ COZ007-008-020-021-UTZ022-029-090445- /O.CAN.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/ Debeque to Silt Corridor-Central Colorado River Basin- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Southeast Utah- Canyonlands/Natural Bridges- 933 PM MDT Sat Apr 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Grand Junction has cancelled the Wind Advisory. Winds have lessened below wind advisory thresholds and widespread gusts of 45 mph or greater are no longer expected. Some localized gusts of 30 to 40 mph are still possible this evening due to passing showers and isolated thunderstorms. $$ COZ001-002-UTZ024-090600- /O.CON.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 933 PM MDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Vernal, and Ballard. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Windy conditions are expected to continue through late this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult... especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. Some wind-blown dust is expected so people, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion. && $$
799 WWUS75 KGJT 090440 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 1040 PM MDT Sat Apr 8 2017 COZ001-002-UTZ024-090545- /O.CAN.KGJT.WI.Y.0004.000000T0000Z-170409T0600Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 1040 PM MDT Sat Apr 8 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Grand Junction has cancelled the Wind Advisory. Winds have lessened well below wind advisory thresholds over the last hour with convective shower activity lessening as well. Some breezy conditions may continue this evening due to passing showers but wind advisory conditions are no longer expected to persist. $$ COZ006-011-UTZ027-091300- /O.CON.KGJT.FZ.A.0002.170410T0600Z-170410T1400Z/ Grand Valley-Central Gunnison and Uncompahgre River Basin- Arches/Grand Flat- 1040 PM MDT Sat Apr 8 2017 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * TEMPERATURES...Widespread below freezing temperatures are possible Sunday night into Monday morning with temperatures potentially dropping into the mid to upper 20s. * TIMING...Sunday night through Monday morning. * IMPACTS...Early budding crops and other sensitive vegetation may be nearing or reaching critical temperatures Sunday night through Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 7, 11:21 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 11:21 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1121 AM MDT Fri Apr 7 2017 .SHORT TERM...(Today through Sunday) Issued at 417 AM MDT Fri Apr 7 2017 Spring winds will be returning to the forecast area over the next 36 hours as gradients tighten up in advance of Pacific energy tracking across Washington and Oregon eastward thru Montana and Wyoming. As with most spring storms, this one will be offering challenges with precipitation, amount, location and duration as we see some divergence in model solutions this morning. The NAM is wanting to drive in drier air around the southern end of the developing low over the northern Rockies. Satellite imagery still rather moist with decent onshore taps likely holding through today. The GFS, EC and Canadian runs coming in wetter and still advertising a one-two punch moving through the region Saturday and Saturday night. First round will be associated with pre-frontal trough swinging through with strong jet aloft, with second round associated with passage of main trough axis and sfc front Saturday night. Best potential for accumulating snowfall will be confined to the higher elevations (generally above the 9k mark) and focused on the Park and Gore Ranges in northern Colorado. This system is expected to spin up a new low over Northern Wyoming, which would provide favorable flow into the northern mountains into the daylight hours on Sunday. San Juans should still see a brief period of showers Saturday afternoon and evening, but coverage will be a but more scattered in nature and mainly associated with the warmer pre- frontal trough swinging through. Pattern recognition (we've seen this before), would favor a quick round of showers/thunderstorms Saturday afternoon and evening sweeping across most of the forecast area. Best potential for measurable precip will be from the San Juans northward, with only a few showers sliding into the southern valleys. Short impact window for our southern zones with that window expanding as we work northward and see the convective nature become more stratiform in wrap-around northwesterly flow late Saturday night and Sunday. With some model consensus will lean the forecast toward the wetter solutions as we move through the weekend. Confidence on the wind machine turning on is much higher with our typical wind corridor from East-Central Utah to Northwest Colorado in prime position. Wind gusts could peak around 50 mph over the valleys with up to 60 mph winds for the mountains. Plenty of reasons for support with strong jet aloft combined with strengthening pressure fields/surface gradients and h7 winds topping 50 kts. Add in convective showers and we should see the stronger winds translate back down to the surface. Winds start up this afternoon, but really get cranking on Saturday. Still too early for highlights as dense mid/hi clouds can squash our deeper mixing and limit shower activity and after years of learning, will allow later shifts to get dialed in before and type of wind highlights are hoisted. One last concern deals with fire weather conditions this afternoon and again Saturday. Winds should fit criteria rather easily this over the next 48+ hours, but some concern humidity values may stay up above 15 percent. In addition, partners report fuels are either in green-up or covered in snow. So no plans on any fire highlights attm, but will keep a close eye on things through the day. Temperatures will be running above normal through Saturday, before tumbling back to more normal values on Sunday. .LONG TERM...(Sunday night through Thursday) Issued at 417 AM MDT Fri Apr 7 2017 Gusty southwest to west winds persist into the evening hours Saturday night before shifting to the west and northwest behind trough/surface front passage. Sunday will be a tad cooler with gusty conditions and scattered showers persisting over the northern mountains. Drier elsewhere with winds relaxing as another ridge of high pressure builds in from the west. Monday through Wednesday looking dry for the most part with transitory ridge giving way to drier west to southwest flow by mid-week. Next weather maker of significant concerns looks to arrive by the end of next week. Stay tuned on that one. And temperatures will start off this period on the cooler side, but quickly jump back to above normal in most locations by mid-week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1119 AM MDT Fri Apr 7 2017 VFR conditions will prevail the next 24 hours, though southwest winds will increase causing area of significant turbulence over the mountains. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...JDC LONG TERM...JDC AVIATION...CC
Hazardous weather outlook, Apr 7, 4:21 AM MDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 421 AM MDT Fri Apr 7 2017 COZ001>014-017>023-UTZ022>025-027>029-081200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 421 AM MDT Fri Apr 7 2017 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Isolated showers possible this afternoon and evening over the higher peaks. In addition, southwest winds will gradually strengthen over the area today with gusts up to 45 possible, especially from east-central Utah northward across northwest Colorado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday and Sunday: Mountain snow is likely to return this weekend with the arrival of the next Pacific storm. Snow levels will be above 10,000 feet initially, but will lower with the passage of a cold front Saturday night. Isolated afternoon thunderstorms are also possible. Monday through Thursday: Dry and warmer weather moves back into the area with high pressure Monday, giving way to dry west southwest flow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Colorado, 2017Wind Advisories in Utah, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.